Alert archive / Indiana / Areal Flood Warnings in 2017
Areal Flood Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Jan 20, 2017, 7:17 AM EST for 12 counties in Indiana. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 20, 2017, 7:17 AM EST (12:17 UTC)
- Expired
- Jan 20, 2017, 4:15 PM EST
- In force
- 9 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, IN, Clinton County, IN, Fountain County, IN, Howard County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 57 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
457
WGUS43 KIND 201217
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
717 AM EST FRI JAN 20 2017
INC015-023-045-067-107-121-133-157-159-165-167-171-201815-
/O.NEW.KIND.FA.W.0002.170120T1217Z-170120T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clinton IN-Vermillion IN-Putnam IN-Vigo IN-Carroll IN-Parke IN-
Fountain IN-Howard IN-Warren IN-Tippecanoe IN-Tipton IN-
Montgomery IN-
717 AM EST FRI JAN 20 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for...
Clinton County in central Indiana...
Vermillion County in west central Indiana...
Putnam County in west central Indiana...
Vigo County in west central Indiana...
Carroll County in north central Indiana...
Parke County in west central Indiana...
Fountain County in west central Indiana...
Howard County in central Indiana...
Warren County in west central Indiana...
Tippecanoe County in west central Indiana...
Tipton County in central Indiana...
Montgomery County in west central Indiana...
* Until 115 PM EST.
* At 717 AM EST, Doppler radar and automated rain gauges indicated
that heavy rain was falling over the area. The heavy rain will
cause flooding. Up to one inch of rain has already fallen.
* Some locations that will experience flooding include...
Lafayette, Terre Haute, Kokomo, Frankfort, Crawfordsville, West
Lafayette, Greencastle, Tipton, Clinton, Delphi, Covington,
Rockville, Veedersburg, Williamsport, Windfall City, Newport,
Attica, Greentown, West Terre Haute and Cloverdale.
LAT...LON 4069 8637 4056 8637 4056 8586 4022 8586
4018 8669 3963 8669 3955 8665 3954 8665
3947 8669 3947 8701 3961 8701 3961 8720
3926 8724 3926 8760 3935 8753 4048 8752
4048 8709 4056 8709 4056 8677 4074 8674
$$
TDUD1 follow-up statement
927
WGUS43 KIND 201742
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
1242 PM EST FRI JAN 20 2017
INC015-023-045-067-107-121-133-157-159-165-167-171-202115-
/O.EXT.KIND.FA.W.0002.000000T0000Z-170120T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clinton IN-Vermillion IN-Putnam IN-Vigo IN-Carroll IN-Parke IN-
Fountain IN-Howard IN-Warren IN-Tippecanoe IN-Tipton IN-
Montgomery IN-
1242 PM EST FRI JAN 20 2017
The National Weather Service in Indianapolis has extended the
* Flood Warning for...
Clinton County in central Indiana...
Vermillion County in west central Indiana...
Putnam County in west central Indiana...
Vigo County in west central Indiana...
Carroll County in north central Indiana...
Parke County in west central Indiana...
Fountain County in west central Indiana...
Howard County in central Indiana...
Warren County in west central Indiana...
Tippecanoe County in west central Indiana...
Tipton County in central Indiana...
Montgomery County in west central Indiana...
* Until 415 PM EST.
* At 1242 PM EST, Doppler radar and automated rain gauges indicated
that heavy rain had fallen over the area. Stream gages indicate
the earlier rainfall is continuing to cause flooding across the
warned area.
* Some locations that will experience flooding include...
Lafayette, Terre Haute, Kokomo, Frankfort, Crawfordsville, West
Lafayette, Greencastle, Tipton, Clinton, Delphi, Covington,
Rockville, Veedersburg, Williamsport, Windfall City, Newport,
Attica, Greentown, West Terre Haute and Cloverdale.
LAT...LON 4069 8637 4056 8637 4056 8586 4022 8586
4018 8669 3963 8669 3955 8665 3954 8665
3947 8669 3947 8701 3961 8701 3961 8720
3926 8724 3926 8760 3935 8753 4048 8752
4048 8709 4056 8709 4056 8677 4074 8674
$$
CPWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Jan 20, 6:08 AM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 20, 6:08 AM EST, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 608 AM EST Fri Jan 20 2017 .UPDATE... The NEAR TERM Section has been updated below. && .SYNOPSIS... Issued at 312 AM EST Fri Jan 20 2017 It will be mild with periodic shower chances through the middle of next week. Then, more seasonable weather will return to the Ohio valley late next week. && .NEAR TERM /Today/... Issued at 608 AM EST Fri Jan 20 2017 Latest radar pictures had the back edge ofthe rain shield from about Greensburg to Indianapolis to Lafayette. So, forecast on track with the highest pops northeast and slight chance pops southwest. Previous discussion follows... Issued at 312 AM EST Fri Jan 20 2017 Solid area of showers was lifting northeast across the Ohio Valley and Great Lakes overnight along and north of a warm front that extended from southeastern Illinois to the Smokies to the Atlantic Ocean. Aloft, a negatively-tilted trough was pivoting northeast across the Missouri and Tennessee Valleys. Models in good agreement that the upper trough will lift northeast into the lower Great Lakes this afternoon as the warm front moves to northern Indiana. As this occurs, model time rh sections are showing nice drying above 850 millibars with precipitable water numbers dropping to three quarters of an inch, down from 1 to 1.2 inches overnight. Thus, rain will be ending from southwest to northeast noon or earlier. Areas of fog will dissipate behind the warm front this afternoon. Upstream temperatures and low level thermal progs support mild highs in the 50s per MOS blend despite thick clouds. && .SHORT TERM /Tonight through Sunday night/... Issued at 312 AM EST Fri Jan 20 2017 Precipitation chances and temperatures will continue to be the main short term issues. Models are handling the main synoptic features rather well this weekend, so model blend is preferred. Yet another southwestern upper system will rotate northeast tonight. However, this one will be a bit further to the west than the previous ones and not have as much moisture to work with. Thus, went with a slight chance of showers tonight near and north of a Terre Haute to Evansville line. The clouds will hang around tonight under an inversion per model rh time sections and soundings. With thick clouds and mild low level thermal progs, will go warmer than MOS blend with overnight temperatures only dropping to the upper 40s to lower 50s. Yet another southwestern upper low will move to the Texas and Oklahoma panhandles late Saturday. An impulse or two will eject northeast ahead of this feature across the Ohio Valley Saturday afternoon and night. This could result in scattered showers and possibly even a thunderstorm or two over south central Indiana. Finally, this upper low will move east across the southern states Sunday and Sunday night. Moisture and warmer temperatures will be drawn north ahead of the low and bring more shower chances to the area through the weekend along with afternoon highs in the upper 50s and mid 60s on Saturday. Sunday will not be much cooler than Saturday. Normal highs for this time of year are only in the mid 30s. && .LONG TERM /Monday through Thursday Night/... Issued at 327 AM EST Fri Jan 20 2017 The extended period will start out with some rain showers on Monday as an upper low continues its track from the Southeast U.S. northward along the east coast. The showers will quickly end late Monday evening though as that low pushes farther east. After a dry period from Monday night through Tuesday, the next low pressure system will bring another round of rain starting Tuesday afternoon. Rain will be the predominant precipitation type through Wednesday, but as colder air filters in behind the associated upper low, there will be a transition to a wintry mix on Wednesday night. Additional waves aloft will keep low precipitation chances in the forecast mainly across the northern counties through Thursday night, did not deviate from latest Superblend. && .AVIATION /Discussion for the 20/12Z TAF Issuance/... Issued at 511 AM EST Fri Jan 20 2017 Good confidence that IFR or worse flying conditions will persist through at least 17z, if not most of the time as low level moisture will be trapped beneath an inversion. Meanwhile, moderate to high confidence showers will be ending 16z-18z. Winds will become south and southwest early and less than 10 knots as a warm front moves through. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....TDUD AVIATION...MK
Hazardous weather outlook, Jan 19, 2:56 PM EST, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 256 PM EST THU JAN 19 2017 INZ021-028>031-035>049-051>057-060>065-067>072-201000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 256 PM EST THU JAN 19 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: ISOLATED THUNDERSTORMS. MINOR FLOODING POSSIBLE. HAZARDS: LIGHTNING...BRIEF HEAVY RAINFALL AND MINOR FLOODING. TIMING: ISOLATED THUNDERSTORMS AND MINOR FLOODING THIS EVENING INTO TONIGHT. DISCUSSION: A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE OHIO VALLEY TONIGHT...WITH RAIN BECOMING WIDESPREAD ALONG WITH EMBEDDED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND NIGHT. SEVERE STORMS ARE NOT EXPECTED. DISCUSSION: A SERIES OF SYSTEMS WILL BRING FREQUENT CHANCES FOR RAIN THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION, ALONG WITH OTHER WEATHER, HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT HTTP://WEATHER.GOV/IND RYAN
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 7:13 AM EST | Areal Flood Warning | IND | Boone, Delaware, Hamilton, Hancock, Hendricks, Henry and 6 more | 9 hr |
| Jan 20, 7:20 AM EST | Areal Flood Warning | IND | Bartholomew, Brown, Clay, Daviess, Decatur, Greene and 6 more | 9 hr |
| Jan 20, 7:22 AM EST | Areal Flood Warning | IND | Knox, Sullivan | 9 hr |
| Jan 20, 7:36 AM EST | River Flood Warning | IND | Johnson | 48 hr |
| Jan 20, 7:36 AM EST | River Flood Warning | IND | Delaware, Randolph | 27 hr |
| Jan 20, 12:00 PM EST | River Flood Warning | IND | Henry, Rush, Shelby | 17 hr |
| Jan 20, 12:00 PM EST | River Flood Warning | IND | Shelby | 34 hr |
| Jan 20, 12:00 PM EST | River Flood Warning | IND | Putnam | 30 hr |
| Jan 20, 12:00 PM EST | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 65 hr |
| Jan 20, 12:00 PM EST | River Flood Warning | IND | Lawrence, Martin | 6 days |
| Jan 20, 12:00 PM EST | River Flood Warning | IND | Lawrence, Martin | 7 days |
| Jan 20, 12:00 PM EST | River Flood Warning | IND | Marion, Morgan | 58 hr |
| Jan 20, 12:00 PM EST | River Flood Warning | IND | Monroe, Morgan, Owen | 3 days |
| Jan 20, 12:00 PM EST | River Flood Warning | IND | Monroe, Morgan, Owen | 3 days |
| Jan 20, 12:00 PM EST | River Flood Warning | IND | Carroll, Tippecanoe, White | 22 hr |
| Jan 20, 12:00 PM EST | River Flood Warning | IND | Tippecanoe | 68 hr |
| Jan 20, 12:00 PM EST | River Flood Warning | IND | Clay, Greene | 34 hr |
| Jan 20, 1:52 PM EST | River Flood Warning | IND | Hamilton, Madison | 26 hr |
| Jan 20, 1:52 PM EST | River Flood Warning | IND | Hamilton, Marion | 40 hr |
| Jan 20, 1:52 PM EST | River Flood Warning | IND | Marion, Morgan | 45 hr |
Nearby
Areal Flood Warnings in Indiana, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.